Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 19, 2020, 12:51 PM EDT for 4 counties in Indiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 12:51 PM EDT (16:51 UTC)
- Expired
- Jul 19, 2020, 1:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:35 PM EDT | TSTM WND DMG | Logansport, IN | REPORTS OF TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Jul 19, 1:35 PM EDT | TSTM WND GST 61 | 3 Ssw Logansport, IN | 53 KNOT WIND GUST RECORDED AT LOGANSPORT MUNICIPAL AIRPORT (KGGP). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:32 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WUUS53 KIWX 191651
SVRIWX
INC017-049-131-181-191745-
/O.NEW.KIWX.SV.W.0077.200719T1651Z-200719T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1251 PM EDT Sun Jul 19 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
White County in northwestern Indiana...
Pulaski County in northwestern Indiana...
Southwestern Fulton County in north central Indiana...
Northwestern Cass County in north central Indiana...
* Until 145 PM EDT.
* At 1250 PM EDT, severe thunderstorms were located along a line
extending from near Surrey to Goodland to Dunnington, moving east
at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Logansport, Monticello, Winamac, Monon, Brookston, Wolcott,
Francesville, Royal Center, Medaryville, Pulaski, Kewanna,
Reynolds, Chalmers, Burnettsville, Clymers, Smithson, Leases
Corner, Indiana Beach, Idaville and Sitka.
This includes Interstate 65 between mile markers 185 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Northern Indiana.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4110 8693 4109 8627 4069 8632 4065 8637
4069 8637 4069 8652 4074 8653 4074 8675
4073 8676 4072 8675 4071 8676 4068 8676
4068 8674 4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 1650Z 273DEG 46KT 4103 8723 4076 8729 4058 8751
HAIL...0.75IN
WIND...60MPH
$$
CM2 follow-up statements
668
WWUS53 KIWX 191704
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
104 PM EDT Sun Jul 19 2020
INC017-049-131-181-191745-
/O.CON.KIWX.SV.W.0077.000000T0000Z-200719T1745Z/
White IN-Pulaski IN-Fulton IN-Cass IN-
104 PM EDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR WHITE...PULASKI...SOUTHWESTERN FULTON AND NORTHWESTERN CASS
COUNTIES...
At 104 PM EDT, severe thunderstorms were located along a line
extending from near Surrey to Goodland to Dunnington, and are nearly
stationary.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Logansport, Monticello, Winamac, Monon, Brookston, Wolcott,
Francesville, Royal Center, Medaryville, Pulaski, Kewanna, Reynolds,
Chalmers, Burnettsville, Clymers, Smithson, Leases Corner, Indiana
Beach, Idaville and Sitka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4110 8693 4109 8627 4069 8632 4065 8637
4069 8637 4069 8652 4074 8653 4074 8675
4073 8676 4072 8675 4071 8676 4068 8676
4068 8674 4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 1704Z 273DEG 46KT 4103 8723 4076 8729 4058 8751
HAIL...0.75IN
WIND...70MPH
$$
CM690
WWUS53 KIWX 191722
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
122 PM EDT Sun Jul 19 2020
INC017-049-131-181-191745-
/O.CON.KIWX.SV.W.0077.000000T0000Z-200719T1745Z/
White IN-Pulaski IN-Fulton IN-Cass IN-
122 PM EDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR WHITE...PULASKI...SOUTHWESTERN FULTON AND NORTHWESTERN CASS
COUNTIES...
At 121 PM EDT, severe thunderstorms were located along a line
extending from near Winamac to near Monticello to near Brookston,
moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Logansport, Monticello, Winamac, Monon, Brookston, Wolcott,
Francesville, Royal Center, Medaryville, Pulaski, Kewanna, Reynolds,
Chalmers, Burnettsville, Clymers, Smithson, Leases Corner, Indiana
Beach, Idaville and Sitka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4110 8693 4109 8627 4069 8632 4065 8637
4069 8637 4069 8652 4074 8653 4074 8675
4073 8676 4072 8675 4071 8676 4068 8676
4068 8674 4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 1721Z 264DEG 53KT 4097 8657 4073 8667 4055 8689
HAIL...0.75IN
WIND...60MPH
$$
CMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:54 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 19, 10:54 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1054 AM EDT Sun Jul 19 2020
.SYNOPSIS...
Issued at 405 AM EDT Sun Jul 19 2020
A cold front will approach the region today resulting in
increasing chances of showers and thunderstorms, especially this
afternoon and early evening. Some of these storms may be severe
with locally heavy rainfall also possible. Another hot and humid
day can be expected today with peak afternoon heat indices in the
upper 90s to around 100. Dry weather and less humid conditions are
then expected tonight into Monday.
&&
.UPDATE...
Issued at 1054 AM EDT Sun Jul 19 2020
As previously feared convection continues from central IL into
our NW zones this morning on leading edge of very rich theta-e
plume. Much of this remains elevated and severe risk is low in our
area with our northwest zones shrouded in clouds and less
favorable environment across extreme southern MI and northern IN.
Anticipate this will continue to fester through the next few hours
but expect a gradual weakening trend as storms move into the
Michiana region. Heavy rain will be the main concern given
training of storms and very moist environment as noted below.
This will have significant implications for the afternoon severe
threat. Convective overturning and abundant cloud cover will limit
the severe threat along/north of US-24 later today but
environment south of US-24 remains less effected. Still some
uncertainty as to when exactly updrafts can really take off (could
be confined to our extreme SE zones during the evening hours as
suggested by the HRRR) but still think US-24 is a good dividing
line beginning around 21Z. Much of the discussion below remains
valid concerning ingredients and threats...just a matter of
watching the environment in our SE and the evolution of
convection during the day to see if any severe storms can develop
there. Morning storms and clouds do raise concerns about the NW
extent of heat advisory but still expect criteria to be met in our
SE and no changes planned just yet. May be able to trim some
counties this afternoon.
&&
.SHORT TERM...(Today and Tonight)
Issued at 405 AM EDT Sun Jul 19 2020
A complicated short term forecast in terms of convective/severe
potential today, with other forecast concern centering on the
ongoing heat headlines. The heat advisory has been continued for
today, with a small group of counties added north of the existing
advisory.
Light showers have developed over the past several hours
across northeast Illinois and northwest Indiana, appearing to be
more tied to mid level theta-e gradient shifting eastward across
the southern Great Lakes. Initially, not a great deal of
instability to work with over next few hours as steeper 850-700 mb
lapse rates have effectively increased lifted parcel levels. A
more organized, linear convective complex continues to track
across central/northern Wisconsin with some southwestward
development along frontal boundary/outflow boundary into southwest
Wisconsin past few hours. This southward building trend may
continue through daybreak given abundant MLCAPE persisting across
the Mid MS Valley region and will need to watch for possible
convection affecting far NW Indiana/southern Lower Michigan just
after daybreak. Overall however, this convection across Wisconsin
may take a more forward propagating preference across
central/northern Lower MI given more favorable shear parameters
across these locations. Another convective complex has taken shape
across the central Plains where stronger low level convergence
has been enhanced with stronger southerly low level jet impinging
on the frontal zone. Any smaller scale MCV emanating from this
overnight convection may need to be watched for possibly making
into it local area this afternoon given W-SW steering flow.
After the light showers through daybreak, may need to watch for some
stronger convection developing across far western locations in the
13Z-16Z timeframe as westerly low level flow begins to advect richer
low level theta-e air from northern Illinois eastward in pre-frontal
environment. Generally not expecting this activity to pose much of
any severe threat however. The main concern continues to be in the
18z-00Z timeframe as forcing from broad northern stream trough and
associated cool front and remnant outflows become more of a player.
As mentioned, may also need to monitor convective trends across west
central Illinois later this morning, for possible MCV influence
this afternoon. Local area does still appear to be on southern
periphery of better height falls with the northern stream trough,
but as previous forecast mentioned, low level convergence
with approaching frontal zone and outflow boundary influence should
be enough coupled with moderate to strong buoyancy for scattered
to numerous showers and storms to develop this afternoon. Most
favored area still looks to be in the southeast half of the area
given timing of above forcing mechanisms during peak heating, but
the only caveat to this would be if a more pronounced MCV does
form across western Illinois that could pose risk farther north
and west than current outlook.
Parameters in this setup still look consistent from previous
forecast cycles with good deal of instability and more marginal deep
layer shear profiles on the order of 20-30 knots. Unidirectional
W-SW flow profiles and precip loading would be supportive of
sporadic damaging downburst winds. With deep unidirectional flow
profiles, MBE velocities also become quite small for a time which
could pose a threat for some training of cells this afternoon.
This would be a concern for localized heavy rainfall given PWATs
pooling in excess of 2 inches. Primary severe threat appears to be
damaging winds, but even with high freezing levels/wet bulb zero
heights, magnitude of instability could support at least isolated
instances of large hail. No change made to previous SWODY1 Slight
Risk for southeast portions of the forecast area with still an
overall Medium confidence level given some lingering questions
with extent of large scale mid/upper level support, marginal shear
profiles, and dependence on mesoscale factors evolving this
morning. Severe threat should begin to wane after 00Z or 01Z
period as front slips southeast of the area.
With some question as to timing of any upstream outflows this
morning/early afternoon, did opt to go ahead and extend heat
advisory a row of counties northward with gridded forecast
indicating heat indices around 100 for these locations. Given recent
dew point trends, could see some heat indices approach 105 this
afternoon across the southeast.
Cooler and less humid air advects southeast into the area tonight.
Enough residual low level moisture could persist along and south of
Route 24 early Monday morning for some patchy fog but will hold
off with low confidence.
&&
.LONG TERM...(Monday through Saturday)
Issued at 405 AM EDT Sun Jul 19 2020
Transition to a more stable pattern for Monday into first part of
Tuesday as low level front drops south of the area. Next
substantial northern stream wave will work across Upper MS Valley
Tuesday-Wednesday allowing for theta-e gradient to retreat back
northward. This should set up a fairly good instability gradient
from south to north Tuesday with renewed convective potential Tue-
Wed. Forecast confidence in convective chances dwindles sharply
post-Wednesday. Medium range guidance does indicate amplification
of central CONUS ridging during this period which could put
southern Great Lakes/Ohio Valley region in susceptible zone for
waves spilling over the ridge for additional shower and storm
chances late in the period. Seasonable temperatures are expected
through much of the period with some periodic frontal intrusions
expected.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 630 AM EDT Sun Jul 19 2020
Scattered showers and thunderstorms are developing across
northeast Illinois early this morning in association with some
pre-frontal moisture advection. Some of these showers and storms
may survive into NW Indiana over the next few hours. Greater
confidence in scattered thunderstorms arises late this morning and
especially this afternoon as upper wave tracks across the Great
Lakes region with an accompanying cool front dropping southeast.
Have included TEMPO TSRA at both terminals given moderate to
strong instability ahead of this front. The greater potential for
strong winds still appears to be at KFWA this afternoon when
convection may consolidate with a strengthening cold pool. Chances
of thunderstorms will diminish after 22 or 23Z as the front
slides east with quiet weather tonight. Some patchy fog is
possible toward end of the period, although the greatest
confidence remains south of KFWA. Thus, will refrain from mention
with the 12Z TAFs.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for INZ008-
009-012>018-020-022>027-032>034.
MI...NONE.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
UPDATE...AGD
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 19, 4:55 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 455 AM EDT Sun Jul 19 2020 INZ003>007-MIZ078>081-200900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Cass MI- St. Joseph MI-Branch-Hillsdale- 455 AM EDT Sun Jul 19 2020 /355 AM CDT Sun Jul 19 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Heat indices are expected to rise into the mid and upper 90s today. Scattered thunderstorms are expected today. Some of the storms this afternoon may be severe with isolated to scattered damaging wind gusts as the potential main threat. Isolated large hail and locally heavy rainfall are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-200900- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 455 AM EDT Sun Jul 19 2020 /355 AM CDT Sun Jul 19 2020/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered to numerous showers and thunderstorms are expected this afternoon into early this evening. Some of the storms may be severe with isolated to scattered damaging wind gusts as the potential main threat. Isolated large hail and locally heavy rainfall are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon. MIZ077-200900- Berrien- 455 AM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. There is a chance of thunderstorms today, mainly through mid afternoon. An isolated severe thunderstorm is possible with isolated damaging wind gusts and isolated large hail as the potential main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is an increased swim risk for Lake Michigan beaches on Sunday. Additional thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. LMZ043-046-200900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 455 AM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a chance of thunderstorms through mid afternoon. A few storms may produce wind gusts in excess of 40 knots and some hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There are periodic chances of thunderstorms through the week.
In the hours before
Special weather statement, Jul 19, 10:19 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1019 AM EDT Sun Jul 19 2020
INZ003-004-012-013-191500-
La Porte-St. Joseph-Starke-Pulaski-
1019 AM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ST. JOSEPH...
NORTHERN PULASKI...STARKE AND LA PORTE COUNTIES...
At 1019 AM EDT/919 AM CDT/, radar indicated strong thunderstorms were
located along a line extending from Town Of Pines to near Gifford.
Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms. Rainfall
rates of 1 to 2 inches per hour may also cause ponding of water in
poor drainage and low areas.
Locations impacted include...
Michigan City, La Porte, Westville, Knox, Trail Creek, New Carlisle,
North Judson, Kingsford Heights, Long Beach, Wanatah, Hamlet, La
Crosse, Pottawattamie Park, Koontz Lake, Hanna, Michiana Shores,
Kingsbury, Monterey, Michiana and Lomax.
This includes the following highways...
Interstate 80 in Indiana between mile markers 38 and 62.
Interstate 94 in Indiana between mile markers 33 and 45.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4171 8693 4173 8691 4175 8693 4177 8689
4177 8681 4176 8682 4176 8651 4112 8648
4110 8693
TIME...MOT...LOC 1419Z 266DEG 22KT 4170 8693 4111 8709
HAIL...0.25
WIND...40MPH
FISHERSpecial weather statement, Jul 19, 10:48 AM EDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Northern Indiana 1048 AM EDT Sun Jul 19 2020 INZ003-004-012-014-191530- La Porte-St. Joseph-Marshall-Starke- 1048 AM EDT Sun Jul 19 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOSEPH...STARKE... MARSHALL AND NORTHEASTERN LA PORTE COUNTIES... At 1047 AM EDT/947 AM CDT/, radar indicated strong thunderstorms were located along a line extending from 6 miles northeast of La Porte to 6 miles south of Knox. Movement was east at 45 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... South Bend, Mishawaka, Plymouth, Bremen, Knox, Georgetown, Gulivoire Park, Granger, Osceola, Walkerton, North Liberty, New Carlisle, Bourbon, Argos, Culver, Hamlet, Lakeville, Roseland, Koontz Lake and Walnut. This includes Interstate 80 in Indiana between mile markers 54 and 60, and between mile markers 69 and 87. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4173 8665 4176 8606 4117 8606 4117 8668 TIME...MOT...LOC 1447Z 261DEG 38KT 4167 8663 4119 8663 HAIL...0.25 WIND...50MPH FISHER
Special weather statement, Jul 19, 11:14 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1114 AM EDT Sun Jul 19 2020
INZ004>006-008-014-016-017-191600-
Lagrange-Whitley-Noble-Kosciusko-St. Joseph-Marshall-Elkhart-
1114 AM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...WESTERN
NOBLE...NORTHWESTERN WHITLEY...SOUTHEASTERN ST. JOSEPH...KOSCIUSKO...
SOUTHWESTERN LAGRANGE AND EASTERN MARSHALL COUNTIES...
At 1113 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gulivoire Park to near Bremen to
Argos. Movement was east at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Warsaw, Nappanee, Winona
Lake, Bremen, Ligonier, Syracuse, Tri-lakes, Gulivoire Park, Dunlap,
Bourbon, Wakarusa, Argos, Milford, Topeka, North Webster and
Pierceton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4165 8638 4164 8559 4145 8548 4120 8542
4120 8631 4141 8614
TIME...MOT...LOC 1513Z 269DEG 46KT 4160 8628 4141 8610 4122 8622
HAIL...0.25
WIND...40MPH
FISHERSpecial weather statement, Jul 19, 11:51 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Northern Indiana
1151 AM EDT Sun Jul 19 2020
INZ005>009-MIZ079-080-191630-
Lagrange-Noble-De Kalb-Steuben-Elkhart-Branch-St. Joseph-
1151 AM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...NORTHEASTERN
ELKHART...NOBLE...DE KALB...LAGRANGE...SOUTHERN ST. JOSEPH AND
SOUTHWESTERN BRANCH COUNTIES...
At 1151 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Constantine to near Rome City to
near Tri-lakes. Movement was east at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Auburn, Sturgis, Kendallville, Angola, Garrett, Butler, Lagrange,
Avilla, Albion, Bronson, Waterloo, Hamilton, White Pigeon, Rome City,
Topeka, St. Joe, Swan, Scott, Fawn River and Mottville.
This includes the following highways...
Interstate 69 in Indiana between mile markers 322 and 357.
Interstate 80 in Indiana between mile markers 105 and 145.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4147 8480 4127 8483 4126 8537 4127 8554
4129 8554 4144 8544 4179 8577 4180 8576
4181 8576 4190 8508
TIME...MOT...LOC 1551Z 266DEG 49KT 4180 8574 4145 8539 4126 8548
HAIL...0.25
WIND...50MPH
FISHERSpecial weather statement, Jul 19, 12:17 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1217 PM EDT Sun Jul 19 2020
INZ006-007-009-MIZ079>081-OHZ001-002-191700-
Lagrange-De Kalb-Steuben-Branch-Hillsdale-St. Joseph-Fulton-Williams-
1217 PM EDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...NORTHEASTERN
DE KALB...NORTHEASTERN LAGRANGE...SOUTHEASTERN ST. JOSEPH...SOUTHERN
BRANCH...HILLSDALE...WILLIAMS AND NORTHWESTERN FULTON COUNTIES...
At 1216 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sturgis to 10 miles south of Bronson to
near Hamilton. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Sturgis, Coldwater, Angola, Hillsdale, Montpelier, Bronson, Hudson,
Jonesville, Fremont, West Unity, Quincy, Hamilton, Pioneer, Fayette,
Reading, Edon, Holiday City, Long Lake, Jerome and Somerset.
This includes the following highways...
Interstate 69 in Indiana between mile markers 342 and 357.
Interstate 69 in Michigan between mile markers 1 and 14.
Interstate 80 in Indiana between mile markers 128 and 156.
Interstate 80 in Ohio between mile markers 0 and 35.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4171 8436 4171 8416 4158 8412 4144 8495
4171 8523 4186 8552 4207 8436
TIME...MOT...LOC 1616Z 252DEG 44KT 4183 8542 4172 8520 4151 8499
HAIL...0.25
WIND...50MPH
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:19 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 41 min |
| Jul 19, 10:48 AM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph, Starke | 42 min |
| Jul 19, 11:14 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko, Saint Joseph | 46 min |
| Jul 19, 11:51 AM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 39 min |
| Jul 19, 12:02 PM EDT | Beach Hazards Statement | IWX | 12 hr | |
| Jul 19, 12:17 PM EDT | Special Weather Statement | IWX | Steuben | 43 min |
| Jul 19, 12:45 PM EDT | Special Marine Warning | IWX | 60 min | |
| Jul 19, 1:36 PM EDT | Special Weather Statement | IWX | Fulton, Miami, Wabash | 39 min |
| Jul 19, 1:45 PM EDT | Special Weather Statement | IWX | Cass, Miami | 30 min |
| Jul 19, 1:58 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Fulton, Grant, Huntington and 6 more | 47 min |
| Jul 19, 2:26 PM EDT | Special Weather Statement | IWX | Allen | 34 min |
| Jul 19, 2:43 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 47 min |
| Jul 19, 3:00 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 30 min |
| Jul 19, 4:01 PM EDT | Small Craft Advisory | IWX | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.